Inventiones mathematicae

, Volume 67, Issue 3, pp 491–513 | Cite as

Convexity properties of the moment mapping

  • V. Guillemin
  • S. Sternberg


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Abraham, R., Marsden, J.: Foundations of mechanics. Reading, MA: Benjamin 1978Google Scholar
  2. 2.
    Arms, J., Marsden, J., Moncrief, V.: Symmetries and bifurcations of the momentum mapping. Commun. Math. Phys.78, 455–478 (1981)Google Scholar
  3. 3.
    Atiyah, M.: Convexity and commuting Hamiltonians. (preprint)Google Scholar
  4. 4.
    Bott, R.: Non-degenerate critical manifolds. Ann. of Math.60, 248–261 (1954)Google Scholar
  5. 5.
    Heckman, G.: Projections of orbits and asymptotic behavior of multiplicities for compact Lie groups. (preprint)Google Scholar
  6. 6.
    Humphreys, J.E.: Introduction to Lie algebras and representation theory. Berlin-Heidelberg-New York: Springer 1972Google Scholar
  7. 7.
    Kostant, B.: On convexity, the Weyl group and the Iwasawa decomposition. Ann. Sci. Ec. Norm. Sup.6, 413–455 (1973)Google Scholar
  8. 8.
    Kostant, B.: Quantization and unitary representations. In: Lecture Notes in Mathematics, Vol. 170. Berlin-Heidelberg-New York: Springer 1970Google Scholar
  9. 9.
    Marsden, J., Weinstein, A.: Reduction of symplectic manifolds with symmetry. Rep. Math. Phys.5, 121–130 (1974)Google Scholar
  10. 10.
    Montgomery, D., Samelson, H., Zippin, L.: Singular points of compact transformation groups. Ann. of Math. (2)63, 1–9 (1956)Google Scholar
  11. 11.
    Mostow, G.D.: On a conjecture of Montgomery. Ann. of Math. (2)65, 513–516 (1957)Google Scholar
  12. 12.
    Sternberg, S.: Lectures on differential geometry. Englewood Cliffs, NJ: Prentice-Hall 1964Google Scholar
  13. 13.
    Yang, C.-T.: On a problem of Montgomery, Proc. Am. Math. Soc.8, 255–275 (1957)Google Scholar


  1. A.1
    Guillemin, V., Sternberg, S.: Geometric quantization and multiplicities of group representations. Invent. Math. in press (1982)Google Scholar
  2. A.2
    Heckman, G.: Projections of orbits and asymptotic behavior of multiplicities for compact connected Lie groups. in press (1982)Google Scholar

Copyright information

© Springer-Verlag 1982

Authors and Affiliations

  • V. Guillemin
    • 1
  • S. Sternberg
    • 1
  1. 1.Departments of MathematicsMass. Inst. of Tech. and Harvard UniversityCambridgeUSA

Personalised recommendations